Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 37, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Oct 20, 2016, 12:14 PM PDT for Snohomish County, Washington. It took effect at Oct 20, 2016, 4:18 PM PDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 12:14 PM PDT (19:14 UTC)
- In effect from
- Oct 20, 2016, 4:18 PM PDT
- Expired
- Oct 21, 2016, 5:24 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Snohomish County, WA
The radar
The Seattle radar (KATX), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skykomish River near Gold Bar (GLBW1). The gauge peaked at 15.76 ft at Oct 20, 2016, 3:00 PM PDT.
- Action stage
- 12.2 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12134500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
051
WGUS46 KSEW 201914
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
1214 PM PDT THU OCT 20 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skykomish River near Gold Bar affecting Snohomish County.
.Flood Bulletin No. 3
WAC061-210414-
/O.NEW.KSEW.FL.W.0037.161020T2318Z-161021T1224Z/
/GLBW1.1.ER.161020T2318Z.161021T0000Z.161021T0024Z.NO/
1214 PM PDT THU OCT 20 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skykomish River near Gold Bar
* from this afternoon to late tonight.
* At 11:30 AM Thursday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 1:30 PM
Thursday and crest near 15.2 feet around 5 PM Thursday. The river
will fall below flood stage this evening.
* Impact...At 15.0 feet...the Skykomish River will cause minor
flooding of low pasture lands and low lying roads...including
Index-Galena Rd and Tualco Loop Rd. A stage of 15 feet on the
Skykomish River corresponds to a Phase 2 in the Snohomish County
flood program.
&&
Heavy rain over the central Cascades overnight and especially this
morning will drive the Skykomish River over flood stage with in the
next hour or two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$2 follow-up statements
347
WGUS86 KSEW 210025
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
525 PM PDT THU OCT 20 2016
...The Flood Warning continues for the following rivers in
Washington...
Stillaguamish River at Arlington affecting Snohomish County.
Snoqualmie River near the Falls affecting King County.
Snoqualmie River near Carnation affecting King County.
Skokomish River near Potlatch affecting Mason County.
Skykomish River near Gold Bar affecting Snohomish County.
.Flood Bulletin No. 6
&&
WAC045-210825-
/O.CON.KSEW.FL.W.0036.000000T0000Z-161021T1603Z/
/SRPW1.1.ER.161020T1548Z.161020T2245Z.161021T0703Z.NR/
525 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Friday morning.
* At 5:00 PM Thursday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.4 feet at 4 PM Thursday and will
continue to fall to below flood stage early Friday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-210824-
/O.EXT.KSEW.FL.W.0040.000000T0000Z-161021T1315Z/
/ARLW1.1.ER.161021T0036Z.161021T0056Z.161021T0115Z.NO/
525 PM PDT THU OCT 20 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Stillaguamish River at Arlington
* From 6 PM Thursday until Friday morning.
* At 5:09 PM Thursday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 6 PM
Thursday and crest near 14.1 feet around 6 PM Thursday. The river
will fall below flood stage this evening.
* Impact...At 14.0 feet...the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
County Flood program.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC061-210824-
/O.CON.KSEW.FL.W.0037.000000T0000Z-161021T1224Z/
/GLBW1.1.ER.161020T2031Z.161020T2130Z.161020T2324Z.NO/
525 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Skykomish River near Gold Bar
* Until late tonight.
* At 4:30 PM Thursday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage late this afternoon.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 4:24 PM Thursday
and will continue to fall. Flooding will continue in some areas
until the flood wave has completely passed downstream.
* Impact...At 15.0 feet...the Skykomish River will cause minor
flooding of low pasture lands and low lying roads...including
Index-Galena Rd and Tualco Loop Rd. A stage of 15 feet on the
Skykomish River corresponds to a Phase 2 in the Snohomish County
flood program.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC033-210824-
/O.EXT.KSEW.FL.W.0038.161021T0018Z-161021T1503Z/
/SQUW1.1.ER.161020T2156Z.161020T2245Z.161021T0603Z.NO/
525 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Snoqualmie River near the Falls
* Until Friday morning.
* At 3:45 PM Thursday the flow was 20960 cfs.
* Flood flow is 20000 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rose above flood flow at 3 PM
Thursday and will crest near 21000 cfs around 11 PM Thursday. The
river will fall below flood flow tonight.
* Impact...At 20000 cfs...the Snoqualmie River will cause widespread
flooding of pasture lands and roads along the river from the town
of Snoqualmie downstream through Fall City. Roads that may become
flooded include Fall City-Carnation...Tolt Hill...and Novelty Flats
Roads. This river level on the Snoqualmie corresponds roughly to a
phase 3 flood in the King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-210824-
/O.EXT.KSEW.FL.W.0039.161021T0414Z-161021T2012Z/
/CRNW1.1.ER.161021T0414Z.161021T0600Z.161021T0812Z.NO/
525 PM PDT THU OCT 20 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Snoqualmie River near Carnation
* From 9 PM Thursday until Friday afternoon.
* At 4:15 PM Thursday the stage was 51.5 feet.
* Flood stage is 54.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 9 PM
Thursday and crest near 54.9 feet around 11 PM Thursday. The river
will fall below flood stage early Friday morning.
* Impact...At 54.0 feet...the Snoqualmie River will flood much of the
farm land and several roads from Fall City downstream through
Carnation and Duvall.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
&&
Heavy rain over a relatively short period of time earlier today
continues to driver up some rivers. The heavy rain is over but the
flood waters are still making their way down the rivers. This
bulletin updates some of the forecasts and timing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
$$141
WGUS86 KSEW 210421
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
921 PM PDT THU OCT 20 2016
...The Flood Warning has ended for the following rivers in
Washington...
Stillaguamish River at Arlington affecting Snohomish County.
Skykomish River near Gold Bar affecting Snohomish County.
...The Flood Warning continues for the following rivers in
Washington...
Snoqualmie River near the Falls affecting King County.
Snoqualmie River near Carnation affecting King County.
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 7
North West Region
A few rivers crested just above flood stage earlier today. The
Stillaguamish and Skykomish Rivers have fallen below flood stage
and their flood warnings have ended. The Snoqualmie and Skokomish
Rivers are still flooding. The Skagit River near Concrete appears
to have crested just below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-211321-
/O.CON.KSEW.FL.W.0036.000000T0000Z-161021T1603Z/
/SRPW1.1.ER.161020T1548Z.161020T2245Z.161021T0703Z.NR/
921 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Friday morning.
* At 9:00 PM Thursday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.4 feet at 4 PM Thursday and will
continue to fall to below flood stage early Friday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-210451-
/O.CAN.KSEW.FL.W.0040.000000T0000Z-161021T1315Z/
/ARLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM PDT THU OCT 20 2016
The Flood Warning has ended for
The Stillaguamish River at Arlington
* At 8:54 PM Thursday the stage was 11.9 feet.
* Flood stage is 14.0 feet.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC061-210451-
/O.CAN.KSEW.FL.W.0037.000000T0000Z-161021T1224Z/
/GLBW1.1.ER.161020T2031Z.161020T2130Z.161020T2324Z.NO/
921 PM PDT THU OCT 20 2016
The Flood Warning has ended for
The Skykomish River near Gold Bar
* At 8:30 PM Thursday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage late this afternoon.
* Forecast...The river fell below flood stage 4:24 PM Thursday late
this afternoon and will continue to fall.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC033-211320-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-161021T1526Z/
/SQUW1.1.ER.161020T2156Z.161020T2315Z.161021T0626Z.NO/
921 PM PDT THU OCT 20 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Snoqualmie River near the Falls
* Until Friday morning.
* At 7:30 PM Thursday the flow was 20840 cfs.
* Flood flow is 20000 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 20000 cfs...the Snoqualmie River will cause widespread
flooding of pasture lands and roads along the river from the town
of Snoqualmie downstream through Fall City. Roads that may become
flooded include Fall City-Carnation...Tolt Hill...and Novelty Flats
Roads. This river level on the Snoqualmie corresponds roughly to a
phase 3 flood in the King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-211320-
/O.EXT.KSEW.FL.W.0039.000000T0000Z-161021T1959Z/
/CRNW1.1.ER.161021T0501Z.161021T0600Z.161021T0759Z.NO/
921 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Snoqualmie River near Carnation
* From 10 PM Thursday until Friday afternoon.
* At 8:15 PM Thursday the stage was 52.4 feet.
* Flood stage is 54.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to flood stage around 1 AM Friday
and crest near 54.0 feet. The river will fall below flood stage
early Friday morning.
* Impact...At 54.0 feet...the Snoqualmie River will flood much of the
farm land and several roads from Fall City downstream through
Carnation and Duvall.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 20, 8:58 AM PDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 20, 8:58 AM PDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
858 AM PDT Thu Oct 20 2016
.SYNOPSIS...A cold front over Western Washington this morning
will move slowly east, moving over the Cascades by mid afternoon.
Rain will diminish to scattered showers behind the front this
afternoon. A weak warm front will bring some light rain to the area
on Friday. After a minor lull Saturday, another cold front will
reach the area late Saturday and Saturday night. A large upper level
low offshore will maintain moist southwest flow aloft over the
region and an active weather pattern through early next week.
&&
.SHORT TERM...RADAR shows the back edge of the cold front extending
from roughly Bellingham to the central WA coast at 15Z/8 AM. Rain
has pretty much ended behind the cold front, but heavy rain
continues ahead of the front. Models still move the front over the
Cascades by around 21Z/2 PM. Shower activity just offshore behind
the system appears minimal on IR imagery so it looks like just some
scattered showers over most of the area. GFS and NAM still show a
weak convergence zone forming over Admiralty Inlet this afternoon
behind the front, then possibly moving a bit south along the King-
Snohomish county line later this afternoon.
The lull in post-frontal showers will continue tonight although we
will keep low chance POPs in the forecast. There will probably even
be a little partial clearing tonight which will help low
temperatures drop back into mainly the 40s overnight.
Another weak system will reach the area on Friday. With the system
originating in the colder air coming around the large longwave low
near 50N/150W it seemed like it would be an organized band of
showers driven by an upper level shortwave trough. However, the GFS,
ECMWF, and NAM all show an area of warm advection developing ahead
of an approaching shortwave trough. This weak warm front should
spread some light rain to the coast Friday morning, then to the
interior around midday. The front should weaken over the Cascades
by Friday evening, so Friday night should be uneventful.
Models have been in fairly good agreement showing another upper
level trough approaching the region on Saturday. The details have
been a mess so confidence is only marginal. The GFS shows a little
weak warm advection ahead of the system which could brush W WA late
Saturday morning. The main cold front will probably reach the area
Saturday evening while the associated upper level shortwave trough
and compact surface low curve sharply northward toward N Vancouver
Island. Kam
.LONG TERM...Previous discussion from the 345 AM AFD...Upper level
low pressure over the Pacific waters looks to be the main driver of
weather for the end of the weekend and into the first half of next
week. Sunday looks like a weaker first wave followed by a stronger
second wave on Monday. Models agree on at least some small break
Tuesday but split regarding the length of the break and how long
precip will stick around afterward. The ECMWF shows the break being
only about 6 hours...at best...before the system brings another
round of rain extending into Thursday before pushing on. The GFS
remains a bit more optimistic/progressive allowing much of Tuesday
to be dry before another round of rain starts to muscle into the
area Wednesday morning and afternoon as the low pushes further
north. Would like to see better agreement in the extended...so have
opted to keep chance wording in for much of that time frame...but
generally...it is the season of wet socks...and nothing in the model
data points to anything that would refute that. SMR
&&
.AVIATION...A cold front will move inland today with southwest
flow aloft through tonight. The air mass is moist and stable.
Low and mid level moisture will thin out later today behind the
front. Partial clearing could lead to patchy fog Friday morning.
KSEA...Low clouds and reduced visibilities this morning as a
front moves through. Ceilings and visibilities should improve
this afternoon behind the front. Low clouds should scatter
entirely this evening. South wind 5-10 knots. Schneider
&&
.MARINE...A series of fronts will move through the waters over the
next several days.
Currently, a front is pushing onshore. Winds have generally eased
behind the front to below small craft advisory levels. There will
probably be a few hours of small craft advisory west winds in the
Strait behind the front later today.
The next front on Friday looks relatively weak and will probably
only bring small craft advisory south winds to the Coastal Waters.
A third frontal system this weekend looks stronger with at least
small craft advisory winds most waters and gales possible Coastal
Waters around Saturday night. Schneider
&&
.HYDROLOGY...The frontal system moving across W WA last night and
this morning has dropped about 3 inches of rain over the Skokomish
River basin up through 8 AM this morning. RADAR suggests there is
about another 2 hours of heavy rain to fall before the cold front
crosses the area and ends the rain. The Skokomish is rocketing up as
usual and should reach flood stage around 9 AM this morning. The
flood warning was issued earlier this morning. The flood watch for
Mason county will probably be ended later this morning. Otherwise,
apart from the Skokomish River, flooding is not anticipated on area
rivers the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Thursday morning through Thursday evening for
Mason county.
PZ...Gale Warning until 5 AM PDT Thursday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 11 PM PDT this evening for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 11 PM this evening to 5 AM PDT Thursday for
East Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 2 PM PDT Thursday for Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until 5 AM PDT Thursday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 1 AM to 1 PM PDT Thursday for
Admiralty Inlet.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlIn the hours before
Local storm report, Oct 20, 8:40 AM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
840 AM PDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 N POTLATCH 47.40N 123.14W
10/20/2016 M3.00 INCH MASON WA TRAINED SPOTTER
RAINFALL IN 24 HOURS ENDING AT 8 AM.
&&
GRUB'Local storm report, Oct 20, 9:06 AM PDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
906 AM PDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 NE TRACYTON 47.63N 122.62W
10/20/2016 M3.80 INCH KITSAP WA TRAINED SPOTTER
RAINFALL IN 15 HOURS ENDING AT 9 AM.
&&
GRUB'Local storm report, Oct 20, 9:13 AM PDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
913 AM PDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 3 WSW BELFAIR 47.43N 122.89W
10/20/2016 M2.49 INCH MASON WA TRAINED SPOTTER
RAINFALL IN 24 HOURS ENDING AT 9 AM.
0900 AM HEAVY RAIN 1 NNW FORTSON 48.28N 121.73W
10/20/2016 M2.12 INCH SNOHOMISH WA TRAINED SPOTTER
RAINFALL IN 24 HOURS AS OF 9 AM.
&&
GRUB'The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:15 AM PDT | Small Craft Advisory | SEW | 14 hr | |
| Oct 20, 7:22 AM PDT | River Flood Warning | SEW | Mason | 32 hr |
| Oct 20, 10:25 AM PDT | Areal Flood Advisory | SEW | Grays Harbor, Island, Jefferson, King, Kitsap, Lewis and 4 more | 4 hr |
| Oct 20, 11:17 AM PDT | Flood Watch | SEW | King, Skagit, Snohomish | 21 hr |
| Oct 20, 2:50 PM PDT | River Flood Warning | SEW | King | 17 hr |
| Oct 20, 2:50 PM PDT | River Flood Warning | SEW | King | 21 hr |
| Oct 20, 3:00 PM PDT | Small Craft Advisory | SEW | 24 hr | |
| Oct 20, 4:20 PM PDT | River Flood Warning | SEW | Snohomish | 13 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.